Advertisement

Computational Mathematics and Mathematical Physics

, Volume 58, Issue 11, pp 1761–1774 | Cite as

Spectral Analysis of a Viscoelasticity Problem

  • D. A. Zakora
Article
  • 2 Downloads

Abstract

An eigenvalue problem associated with small movements of a viscoelastic body fixed on the boundary of a bounded domain is studied. The spectrum of the problem is proved to lie in a vertical strip bounded away from the imaginary axis and to be symmetric about the real axis. The essential spectrum of the problem consists of a finite number of points on the real axis. There are two sequences of complex conjugate eigenvalues condensing toward infinity. Under certain additional conditions, the spectrum that does not lie on the real axis is bounded away from it.

Keywords:

viscoelastic body integro-differential equation spectrum essential spectrum asymptotic behavior of eigenvalues 

Notes

ACKNOWLEDGMENTS

The author is grateful to Professor N.D. Kopachevskii for discussing this work.

This study was supported by the Ministry of Education and Science of the Russian Federation, project no. 14.Z50.31.0037.

REFERENCES

  1. 1.
    A. A. Il’yushin and B. E. Pobedrya, Foundations of the Mathematical Theory of Thermoviscoelasticity (Nauka, Moscow, 1970) [in Russian].Google Scholar
  2. 2.
    G. S. Larionov, “Investigation of oscillations of relaxing systems by the averaging method,” Mekh. Polimer., No. 4 (1969).Google Scholar
  3. 3.
    J. Prüss, Evolutionary Integral Equations and Applications (Birkhäuser, Switzerland, 1993).CrossRefzbMATHGoogle Scholar
  4. 4.
    V. V. Vlasov and N. A. Rautian, Spectral Analysis of Functional-Differential Equations (MAKS, Moscow, 2016) [in Russian].zbMATHGoogle Scholar
  5. 5.
    K. Rektorys, Variational Methods in Mathematics, Science, and Engineering, 2nd ed. transl. from the Czech (Reidel, Dordrecht, 1980).Google Scholar
  6. 6.
    S. G. Krein, Linear Differential Equations in Banach Spaces (Nauka, Moscow, 1967; Birkhäuser, Boston, 1982).Google Scholar
  7. 7.
    M. S. Birman and M. Z. Solomjak, Spectral Theory of Self-Adjoint Operators in Hilbert Space (Leningrad. Gos. Univ., Leningrad, 1980; Reidel, Dordrecht, 1987).Google Scholar
  8. 8.
    A. S. Markus, Introduction to the Spectral Theory of Polynomial Operator Pencils (Shtiintsa, Chisinau, 1986) [in Russian].zbMATHGoogle Scholar
  9. 9.
    G. Grubb and G. Geymonat, “The essential spectrum of elliptic systems of mixed order,” Math. Ann. 227, 247–276 (1977).MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    I. Gohberg, S. Goldberg, and M. A. Kaashoek, Classes of Linear Operators (Birkhäuser, Basel, 1990), Vol. 1.CrossRefzbMATHGoogle Scholar
  11. 11.
    V. A. Avakyan, “Asymptotic distribution of the spectrum of a linear sheaf perturbed by an analytic operator-valued function,” Funct. Anal. Appl. 12 (2), 129–131 (1978).MathSciNetCrossRefGoogle Scholar
  12. 12.
    M. B. Orazov, Doctoral Dissertation in Mathematics and Physics (Ashkhabad, 1982).Google Scholar
  13. 13.
    M. Sh. Birman and M. Z. Solomyak, “Asymptotic behavior of the spectrum of differential equations,” J. Sov. Math. 12 (3), 247–283 (1979).CrossRefzbMATHGoogle Scholar
  14. 14.
    A. I. Markushevich, Theory of Functions of a Complex Variable (Prentice Hall, Englewood Cliffs, N.J., 1965; Nauka, Moscow, 1967), Vol. 1.Google Scholar

Copyright information

© Pleiades Publishing, Ltd. 2018

Authors and Affiliations

  1. 1.Vernadsky Crimean Federal UniversitySimferopolRussia
  2. 2.Voronezh State UniversityVoronezhRussia

Personalised recommendations